Alert archive / New York / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 80, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Aug 31, 2001, 5:12 PM EDT for Warren County, New York. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2001, 5:12 PM EDT (21:12 UTC)
- Expired
- Aug 31, 2001, 6:15 PM EDT
- In force
- 63 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties
County Warren County, NY
The radar
The Albany radar (KENX), 110 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 31, 3:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1164 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
316 WUUS51 KALY 312112 SVRALY NYC113-312215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 512 PM EDT FRI AUG 31 2001 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WARREN COUNTY IN EASTERN NEW YORK * UNTIL 615 PM EDT * AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF GARNET LAKE...OR ABOUT 16 MILES SOUTHEAST OF SPECULATOR...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GARNET LAKE AT 520 PM EDT STONY CREEK AT 525 PM EDT WARRENSBURG AT 540 PM EDT CHESTERTOWN AT 545 PM EDT BOLTON LANDING AT 555 PM EDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND VERY HEAVY RAIN. PEOPLE OUTSIDE SHOULD MOVE TO A SUBSTANTIAL SHELTER NOW. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH... FREQUENT LIGHTNING...AND VERY HEAVY RAIN. $$ LAT...LON 4349 7427 4332 7416 4352 7346 4375 7360
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 4:00 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 31, 4:00 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 400 PM EDT FRI AUG 31 2001 .DISC... BUSY AFTERNOON. CONVECTION PICKING UP ATTM. LOWEST LEVEL WIND FIELDS GOOD...REST MEDIOCRE. ACTION SHOULD BE OVER BY MIDNIGHT WITH CLEARING TO FOLLOW. COOL BUT DRY BALANCE OF HOLIDAY WEEKEND AS RIDGE TAKES OVER. LOKS DRY ALSO WELL INTO NEXT WEEK. SCT FROST POTENTIAL NRN ZONES BY SUNRISE SUNDAY. MACHINE FWC / MAV REASONABLY CLOSE AND LOOK OKAY. .ALY...SEVERE TSTM WATCH UNTIL 9AM ALL NY PORTION CWA. WILEY
In the hours before
Special weather statement, Aug 31, 11:40 AM EDT, 5 hours 32 minutes before
MAZ001-NYZ032-033-038>043-047>054-058>061-063-064-VTZ013-014-312100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1140 AM EDT FRI AUG 31 2001 ...THERE IS A RISK OF SEVERE THUNDERSTORMS IN EASTERN NEW YORK AND WESTERN NEW ENGLAND THIS AFTERNOON AND EVENING... THERE MAY BE SEVERE THUNDERSTORMS IN EASTERN NEW YORK AND WESTERN NEW ENGLAND THIS AFTERNOON AND EARLY TONIGHT. A THUNDERSTORM IS CLASSIFIED AS SEVERE WHEN IT PRODUCES DAMAGING WIND GUSTS OF 58 MILES AN HOUR OR GREATER...AND...OR...HAIL OF AT LEAST THREE QUARTERS OF AN INCH IN DIAMETER. THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE ADIRONDACKS AND WESTERN MOHAWK VALLEY THIS AFTERNOON. THESE THUNDERSTORMS WILL TRAVEL EAST THROUGH EASTERN NEW YORK INTO WESTERN NEW ENGLAND. A COLD FRONT MOVING INTO WESTERN NEW YORK THIS AFTERNOON WILL TRIGGER THE STORMS. THIS COLD FRONT WILL REACH THE ATLANTIC COAST LATE TONIGHT...SETTING THE STAGE FOR A COOL...BUT DRY LABOR DAY WEEKEND. STAY TUNED TO NOAA WEATHER RADIO...THE VOICE OF THE NATIONAL WEATHER SERVICE...FOR FURTHER DETAILS OR UPDATES.
Special weather statement, Aug 31, 2:02 PM EDT, 3 hours 10 minutes before
NYZ047-311830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 202 PM EDT FRI AUG 31 2001 ...STRONG THUNDERSTORMS APPROACHING SOUTHWESTERN SCHOHARIE COUNTY... AT 2 PM EDT DOPPLER WEATHER RADAR INDICATED STRONG THUNDERSTORMS ABOUT 4 MILES SOUTH OF SCHENEVUS MOVING EAST AT 20 MPH. THESE THUNDERSTORMS...CAPABLE OF PRODUCING...WIND GUSTS IN EXCESS OF 35 MPH...FREQUENT DANGEROUS LIGHTING...POSSIBLE SMALL HAIL...AND HEAVY RAIN...WILL BE NEAR...SUMMIT AND JEFFERSON AT 230 PM EDT.
Special weather statement, Aug 31, 3:41 PM EDT, 1 hour 31 minutes before
NYZ033-039-312015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 341 PM EDT FRI AUG 31 2001 ...A STRONG THUNDERSTORM IN HAMILTON AND FULTON COUNTIES... AT 341 PM EDT DOPPLER WEATHER RADAR INDICATED A STRONG THUNDERSTORM OVER STRATFORD...OR 13 MILES NORTHEAST OF LITTLE FALLS...MOVING NORTHEAST AT 15 MPH. THIS THUNDERSTORM...CAPABLE OF PRODUCING...WIND GUSTS IN EXCESS OF 40 MPH...POSSIBLE SMALL HAIL...AND HEAVY RAIN...WILL BE NEAR... ARIETTA AT 405 PM EDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR EASTERN NEW YORK. CERNIGLIA
Special weather statement, Aug 31, 4:18 PM EDT, 54 minutes before
NYZ033-312045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 418 PM EDT FRI AUG 31 2001 ...A STRONG THUNDERSTORM IN HAMILTON COUNTY... AT 417 PM EDT DOPPLER WEATHER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES NORTH OF ARIETTA...OR 19 MILES NORTHWEST OF GLOVERSVILLE... MOVING NORTHEAST AT 20 MPH. THIS THUNDERSTORM...CAPABLE OF PRODUCING...WIND GUSTS IN EXCESS OF 40 MPH...POSSIBLE SMALL HAIL...AND HEAVY RAIN...WILL BE NEAR... WELLS AND LAKE PLEASANT AT 445 PM EDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 6:06 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 54 min |
| Aug 31, 6:22 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery | 53 min |
| Aug 31, 7:23 PM EDT | Severe Thunderstorm Warning | ALY | Montgomery | 37 min |
Nearby
Severe Thunderstorm Warnings in New York, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.